MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARRD PEG SAFETY SYSTEM - "GUIDEWIRE"; PEGS

BARD ACCESS SYSTEMS BARRD PEG SAFETY SYSTEM - "GUIDEWIRE"; PEGS
Model Number 006036
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and it appeared that the damage occurred during use.One guidewire from a peg kit was returned for investigation.The core wire broke near the distal weld tip.The break exhibited an uneven and granular surface.The core wire exhibited necking at the break site, which is consistent with a break due to tensile stress.The break allowed the distal end of the coil wire to stretch over the core wires.The coil wire stretched approximately 95 cm beyond the broken end of the core wire.The distal 48 cm of the coil wire remained tightly coiled.It was reported that the guidewire was damaged prior to use; however, the entire guidewire had been removed from the hoop.The hoop was not returned for investigation.It is possible that the guidewire was subject to tensile stresses while trying to remove the wire from the hoop.It is unknown if this was a factor, but the ifu indicates to remove the guidewire retaining plug from the hoop before pulling the guidewire from the retaining hoop.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the guidewire was damaged prior to use.No patient involvement.

Brand Name
BARRD PEG SAFETY SYSTEM - "GUIDEWIRE"
Common Device Name
PEGS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7007467
Report Number3006260740-2017-01975
Device Sequence Number444648
Product Code KNT
UDI-Device Identifier00801741081194
UDI-Public(01)00801741081194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006036
Device Catalogue Number006036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1